Ask a doctor

Can Sculptra Injections Cause Scarring? From the Needle?

I had 3 sculptra treatments on my checks and temples I am experiencing little ice pick looking scars on both sides of my face where I was injected. It has been 11 months since my first one. It just became noticeable 2 months ago and have gotten several more scars since.

Doctor Answers (3)

Sculptra needle causing scars?

+1

The needles used for Sculptra injection are both tiny and very sharp. While scarring is theoretically possible (particularly if you have the genetic tendency for hypertrophic or keloidal scarring) from needles alone, this would be highly unlikely. Furthermore, you indicate you have gotten some new ones, yet have not had any more Sculptra.

See your Dermatologist or plastic surgeon and find out what's really going on, because Sculptra needles are almost certainly NOT the cause. Best wishes! Dr. Tholen


Minneapolis Plastic Surgeon
5.0 out of 5 stars 123 reviews

Sculptra

+1

It is highly unlikely that the ice pick scarring was caused by the needles used for Sculptra injections.  These needles are not too large.  I would recommend that you see your physician for an evaluation.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Needles from Sculptra injections should not cause scarring

+1

The needles used for Sculptra injections are not very large so they are quite unlikely to be the cause of your ice pick scars. I frequently see patients examining their skin more closely after cosmetic treatments and see things that have been there for a long time as being new. Ice pick scars are most commonly seen after an acne pimple or cyst has healed.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.